Confusing S-APS/SLE diagnosis/symptoms? Spasmodic dysphonia part of APS/SLE?

I get spasmodic dysphonia each time I have some sort of attack. I'll kinda zone out, my legs will go cold and then my throat will feel like someone is strangling me :(.. then I can't talk or when I do it's just a strangled voice.

I'm a bit lost in terms of my diagnosis. I'm on clexane injections which have helped a lot along with nifedipine and lyrica. My specialist (St.T's) seems to beleive it's seronegative APS then wrote 'SLE' on my most recent pharmacy note. I'm now vitD deficient and my ANA is usually weak-positive. I'm a bit confused as my joint pains are quite bad but not -all- the time.. then there are the attacks as above, three this week. I'm also now getting ear popping all the time. I'm not sure.. is this normal or not? Any help would be most welcome!

2 Replies

oldestnewest
  • Hi medsoph,

    I read what you have written. It is a strange illness. I have read about people with problem to speak. People with problem to swallow. Pain which come and go.

    I think of the cold feeling I had before I started warfarin. It lasted around 1 minute. My neurological problems disapperared after warfarin and also the cold feeling that i had sometimes several each week during 4 years. It must have been microclots. I am not crazy. I know that now. Are you sure that you have the right medicins? My neurolog started me on Lyrica serveral years ago because of my "migraine". I could not have it because my heart did not tolerate it. Warfarin is the best medicin for me. It completely changed my Life. But we are all different. I have pulmonary hypertension and have had very high blood pressure which stabilazed with warfarin.

    All my best from Stockholm and Kerstin

  • Hiya,

    Tack sa mycket for your response, I'm really grateful that you've taken the time to write. I've been so much better after the daily clexane injections for the past three months, it really did help so so much. It's just very odd for these attacks to start happening again.. especially with the weather turning cold. I know the cold feeling of which you speak in terms of the blood thinners but the one I mention above is kind of different. One thing that's changed after being on the clexane is that my symptoms are much more.. defined, if that makes sense. Kinda like the difference between a cut and a burn. However, with the one above its like someone's poured cold water over my legs from the knee down, it doesn't last long, maybe a minute or so, then I get the strangling pressure in my neck. The attacks are much much shorter than they used to be which I'm very grateful for and only seem to appear when I'm very tired or been up early in the morning. Other than that its just difficult with the joint pain.

    Oh and the Lyrica really helps with the electric 'current' running over my nose :( so I really don't want to come off it if I dont have to. The Nifedipine is for the Raynauds and helps open up the blood vessels. If I don't take these I get even more poorly :(

    Hope you are feeling okay and all is well in beautiful Sweden.

    Many hugs, Soph

You may also like...